Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 82, NWS Quad Cities, IA

September 7, 2012Cedar County, Johnson County, Muscatine County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Sep 7, 2012, 1:51 AM CDT for Cedar County, Johnson County, Muscatine County, Iowa. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2012, 1:51 AM CDT (06:51 UTC)
Expired
Sep 7, 2012, 2:30 AM CDT
In force
39 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cedar County, IA, Johnson County, IA, Muscatine County, IA

The radar

The Quad Cities radar (KDVN), 46 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-633 J/kg
Mixed-layer LCL
1997 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

298 
WUUS53 KDVN 070651
SVRDVN
IAC031-103-139-070730-
/O.NEW.KDVN.SV.W.0082.120907T0651Z-120907T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
151 AM CDT FRI SEP 7 2012

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CEDAR COUNTY IN EAST CENTRAL IOWA...
  EAST CENTRAL JOHNSON COUNTY IN EAST CENTRAL IOWA...
  NORTHERN MUSCATINE COUNTY IN EAST CENTRAL IOWA...

* UNTIL 230 AM CDT.

* AT 149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60
  MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED APPROXIMATELY
  10 MILES WEST OF WEST LIBERTY...OR 7 MILES SOUTHEAST OF IOWA
  CITY...AND MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ATALISSA...WILTON AND DURANT.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 262 AND 277.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 4168 9091 4154 9090 4153 9147 4163 9149
TIME...MOT...LOC 0652Z 266DEG 29KT 4159 9142
WIND...HAIL 60MPH 1.00IN

$$

08
3 follow-up statements
180 
WWUS53 KDVN 070705
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
205 AM CDT FRI SEP 7 2012

IAC103-070715-
/O.CAN.KDVN.SV.W.0082.000000T0000Z-120907T0730Z/
JOHNSON IA-
205 AM CDT FRI SEP 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JOHNSON COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS 
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED.

HOWEVER...ADDITIONAL STORMS ACROSS SOUTHERN JOHNSON COUNTY WILL BE 
CAPABLE OF PRODUCING BRIEF HEAVY RAIN AND SMALL HAIL.

LAT...LON 4154 9136 4164 9136 4168 9091 4154 9090
TIME...MOT...LOC 0705Z 266DEG 29KT 4160 9128

$$

IAC031-139-070730-
/O.CON.KDVN.SV.W.0082.000000T0000Z-120907T0730Z/
MUSCATINE IA-CEDAR IA-
205 AM CDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR SOUTHERN CEDAR AND NORTHERN MUSCATINE COUNTIES...

AT 159 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED APPROXIMATELY NEAR WEST LIBERTY...OR
NEAR WEST BRANCH...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ATALISSA...MOSCOW...WILTON...SUNBURY AND DURANT.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 263 AND 277.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 4154 9136 4164 9136 4168 9091 4154 9090
TIME...MOT...LOC 0705Z 266DEG 29KT 4160 9128
WIND...HAIL <58MPH 1.00IN

$$

08
631 
WWUS53 KDVN 070716
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
216 AM CDT FRI SEP 7 2012

IAC031-139-070730-
/O.CON.KDVN.SV.W.0082.000000T0000Z-120907T0730Z/
MUSCATINE IA-CEDAR IA-
216 AM CDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR SOUTHERN CEDAR AND NORTHERN MUSCATINE COUNTIES...

AT 215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED APPROXIMATELY NEAR ATALISSA...OR 10
MILES SOUTHEAST OF WEST BRANCH...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MOSCOW...WILTON...SUNBURY AND DURANT.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 263 AND 277.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 4154 9136 4164 9136 4168 9091 4154 9090
TIME...MOT...LOC 0716Z 266DEG 29KT 4161 9116
WIND...HAIL <58MPH 1.00IN

$$

08
336 
WWUS53 KDVN 070729
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
229 AM CDT FRI SEP 7 2012

IAC031-139-070739-
/O.EXP.KDVN.SV.W.0082.000000T0000Z-120907T0730Z/
MUSCATINE IA-CEDAR IA-
229 AM CDT FRI SEP 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CEDAR AND NORTHERN
MUSCATINE COUNTIES WILL EXPIRE AT 230 AM CDT...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING BRIEF HEAVY RAIN 
AND SMALL HAIL.

LAT...LON 4154 9136 4164 9136 4168 9091 4154 9090
TIME...MOT...LOC 0729Z 266DEG 29KT 4162 9102

$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 11:53 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Sep 6, 11:53 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1153 PM CDT THU SEP 6 2012

.AVIATION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD/DEVELOP ACROSS
THE TAF SITES OVERNIGHT INTO EARLY FRIDAY WITH PERIODS OF
MVFR TO LOCALLY IFR VSBYS WITH THE HEAVIER PCPN. THERE COULD BE
A BREAK IN THE PCPN OR AT LEAST A DECREASE IN COVERAGE FOR A WHILE
FRIDAY MORNING BEFORE ANOTHER ROUND OF PCPN SPREADS BACK ACROSS
MUCH OF THE AREA IN ASSOCIATION WITH UPPER JET AND SHARPENING
UPPER TROUGH AXIS. THIS MAY BE MOD/HVY RAIN WITH EMBEDDED STORMS
WITH MVFR TO IFR CONDITIONS. PCPN SHOULD TAPER OFF FROM NORTHWEST
TO SOUTHEAST BY MID AFTERNOON THROUGH EARLY EVENING... FOLLOWED
BY GRADUAL DECREASE IN CLOUDS AS DRIER AIR MOVES IN. WINDS INTO
FRIDAY MORNING WILL BE FROM THE E/SE AT 4-10 KTS.... THEN SHOULD
SHIFT TO N AND NW BY LATE MORNING AND AFTERNOON AS SFC LOW PASSES
TO THE SOUTH. THE NORTHWEST WINDS COULD GUST 15-20 KTS DURING THE
AFTERNOON ESPECIALLY AT KCID AND KDBQ.

&&

.PREV DISCUSSION... /ISSUED 1000 PM CDT THU SEP 6 2012/

UPDATE...
THUNDERSTORMS HAVE DEVELOPED WITHIN THE PAST HR OR SO OVER NORTHWEST
IA. PROPAGATION VECTORS FROM THE W/NW COUPLED WITH NW TO SE
ORIENTATION OF MOISTURE AND INSTABILITY GRADIENTS SUGGESTS ACTIVITY
TO SLIDE E/SE OVERNIGHT. AS RESULT... HAVE MADE ADJUSTMENTS TO POPS
PLACING HIGHEST POPS IN THE W/SW SECTIONS OF CWA (FOR MAINLY AFT
07Z-08Z) AND LOWEST POPS E/NE CWA. SEVERE THREAT MINIMAL AND CONFINED
TO HAIL WITH INVERSION NEAR 850 MB PER 00Z DVN RAOB... WITH BETTER
ELEVATED INSTABILITY AND LOW LEVEL MOISTURE SUPPORTING SOUTHEAST IA
FOR LOW RISK OF MARGINALLY SEVERE HAIL. OTHERWISE... LOWERED MINS
A FEW DEGS IN MANY AREAS WITH TEMPS AT 02Z WITHIN 3-5 DEGS OF
LOWS SEVERAL PLACES... AND WITH WINDS STILL FAIRLY LIGHT AND SKIES
MAINLY CLEAR TO PTCLDY FOR NEXT FEW HOURS.

QUICK NOTE... SOME OF THE NEW 00Z MODEL GUIDANCE SUGGESTS THAT
COULD SEE MORE WIDESPREAD AND HEAVIER ROUND OF PCPN FRI LATE AM
THROUGH AFTN COINCIDENT WITH FAIRLY ROBUST SYNOPTIC SCALE LIFT IN
FORM OF RRQ OF UPPER JET AND SHARPENING UPPER TROUGH. WOULD NEED TO
ADJUST POPS TO RAISE INTO AFTN AND ALSO INCREASE QPF FOR PORTIONS OF
CWA... IN ADDITIONS TEMPS WOULD NEED LOWERING AND COULD STAY IN THE
60S IN A LOT OF PLACES. THIS COUPLED WITH NORTHERLY WINDS MAKING FOR A
FALLISH FEEL.

MCCLURE

PREV DISCUSSION... /ISSUED 304 PM CDT THU SEP 6 2012/

SYNOPSIS...
WEAK HIGH PRESSURE OVER THE AREA PROVIDING SUNNY SKIES AND LIGHT
WINDS WITH CURRENT TEMPERATURES IN THE UPPER 70S TO LOWER 80S.
SURFACE DEW POINTS HAVE FALLEN INTO THE UPPER 40S AT SOME
LOCATIONS IN THE CWA. HOWEVER DEEPER MOISTURE NOT FAR AWAY WITH
850 MB DEW POINT AT KTOP AT 12Z/06 OF 16C. WARM ADVECTION
CONTINUED TO TRIGGER A LINE OF SEVERE STORMS MOVING EASTWARD
ACROSS THE OZARKS. OTHER STORMS WERE LOCATED IN WESTERN MN NEAR A
WARM FRONT AND MID LEVEL SPEED MAX. PRESSURE FALLS WERE OCCURRING
OVER A BROAD AREA OF THE PLAINS AND INTO THE UPPER MIDWEST.

HAASE

SHORT TERM...TONIGHT AND FRIDAY...
FORECAST FOCUS ON BENEFICIAL RAIN EVENT WITH WIDESPREAD 1/2 TO
1.5 INCH RAIN AMOUNTS...POSSIBLY UP TO 2 INCHES AT SOME LOCATIONS.

TONIGHT...SPC HAS MUCH OF EASTERN IOWA INTO WESTERN ILLINOIS IN
A SLIGHT RISK FOR SEVERE STORMS AFTER MIDNIGHT TONIGHT INTO EARLY
FRIDAY MORNING. FORECAST SOUNDINGS INDICATE ELEVATED INSTABILITY
WITH FREEZING LEVELS ABOUT 13K FT. ALONG WITH STRONG THETA-E
ADVECTION INTO THE AREA. THE CWA WILL ALSO BE ON THE NOSE OF A 40
KNOT SOUTHWESTERLY LOW LEVEL JET WITH STRONG LOW LEVEL
CONVERGENCE. THIS SUPPORTS AT LEAST A 1 INCH HAIL THREAT AND
POTENTIALLY LOCAL DAMAGING WIND GUSTS. PRECIPITABLE WATERS
INCREASE TO OVER 1.50 INCHES SO HEAVY RAINS WILL BE LIKELY WITH
THE STRONGER STORMS. STILL EXPECT MANY LOCATIONS TO PICK UP 1/2 TO
1 INCH OF RAIN BY MORNING...LOCALLY HIGHER AMOUNTS POSSIBLE. WILL
CARRY A SMALL CHANCE POP IN OUR WESTERN COUNTIES LATE THIS EVENING
BUT POPS WILL BE INCREASED TO AT LEAST 80 PERCENT AFTER MIDNIGHT
FOR MUCH OF THE CWA. MINIMUM TEMPERATURES WILL BE IN THE LOWER TO
MID 60S AS WINDS TURN SOUTHEAST AND CLOUDS INCREASE.

FRIDAY...RAIN AND EMBEDDED THUNDERSTORMS EXPECTED FOR MUCH OF THE
MORNING HOURS...THEN TAPERING OFF DURING THE AFTERNOON IN THE
NORTHWEST CWA. THE RAIN SHOULD CONTINUE IN OUR SOUTHEAST CWA MUCH
OF THE DAY. ADDITIONAL RAIN OF UP TO AN INCH BY THE TIME THE RAIN
COMES TO AN END BY FRIDAY EVENING. WITH THE CLOUD COVER AND
WIDESPREAD RAIN TEMPERATURES WILL BE AT LEAST 10 DEGREES COOLER
COMPARED TO TODAY. WILL FORECAST MAX TEMPS ONLY IN THE UPPER 60S
ALONG HIGHWAY 20 TO THE MID 70S IN OUR FAR SOUTHERN CWA. WILL HAVE
HIGH POPS FOR MUCH OF THE DAY EXCEPT IN OUR NORTHWEST WHERE WE WILL
LOWER TO CHANCE POPS IN THE AFTERNOON.

HAASE

LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY...
THE UPPER TROF WILL BE MOVING THROUGH THE CWFA FRIDAY EVENING WITH
THE BEST FORCING AND LOW AND MID LEVEL MOISTURE EAST OF THE CWFA BY
00Z. SOME LOW POPS ARE STILL WARRANTED EAST OF THE MISSISSIPPI RIVER
AFTER 00Z BUT THE RAIN THREAT SHOULD END BY MID EVENING.  FOR THE
REST OF SATURDAY NIGHT EXPECT CLEARING SKIES WITH LOW LEVEL
CAA.  EXPECT LOWS TO DROP INTO THE MID OR UPPER 40S NW BY SATURDAY
MORNING AND WITH LOW 50S SOUTHEAST.  SATURDAY AND SUNDAY HIGH
PRESSURE  WILL MOVE EAST OUT OF THE PLAINS AND THROUGH THE
MISSISSIPPI VALLEY.  FOR THE MOST PART THE HIGH WILL BRING DRY
WEATHER AND BELOW NORMAL TEMPERATURES FOR THE WEEKEND.  THERE IS
SOME QUESTION THOUGH SATURDAY NIGHT OVER THE NORTHEASTERN CWFA.  THE
ECMWF CONTINUES TO DROP  A S/W SOUTH THROUGH THE WESTERN GREAT LAKES
PRODUCING SOME -SHRA OVER WI AND NE IL WITH THE WESTERN FRINGE OF
PRECIP SHIELD CLOSE TO NW IL.  SINCE THE ECMWF IS AN OUTLIER WITH
THIS FEATURE...I/LL CONTINUE WITH A DRY FORECAST.  HIGH TEMPERATURES
SATURDAY SHOULD BE MAINLY IN THE LOW 70S...BUT SOME OF THE NORTHERN
COUNTIES COULD STRUGGLE TO REACH THE 70 MARK.  LOWS IN THE UPPER 40S
AND LOW 50S ARE EXPECTED SATURDAY NIGHT...PROVIDED THE WESTERN GREAT
LAKES S/W TRACKS TO NE OF THE CWFA.  SUNDAY SHOULD SEE HIGHS IN THE
70S WITH THE SURFACE RIDGE MOVING EAST OF THE CWFA.

FOR THE REST OF NEXT WEEK...THE LONG RANGE MODELS ARE IN GOOD
AGREEMENT BRINGING ANOTHER TROF INTO THE CENTRAL U.S. BY THURSDAY. THE
REGION SHOULD SEE A GOOD WARM UP MONDAY AND TUESDAY WITH THE
INCREASING SOUTHERLY FLOW AHEAD OF THE COLD FRONT. TUESDAY LOOKS
LIKE THE WARMEST DAY OF THE WEEK BENEFITING FROM THE RETURN FLOW
AND LACK OF CLOUDS. HIGHS IN THE LOW TO MID 80S LOOK REASONABLE
WITH FORECAST SOUNDINGS SHOWING AN ELEVATED WARM LAYER CAPPING OFF
DEEPER MIXING. WEDNESDAY INCREASING CLOUDS AHEAD OF THE SYSTEM
SHOULD LIMIT HIGHS TO THE UPPER 70S/LOW 80S. BOTH THE GFS/ECMWF
ARE NOW SUGGESTING THERE WILL BE SOME MOISTURE RETURN AHEAD OF THE
SYSTEM AND ARE GENERATING MORE QPF THAN PREVIOUS RUNS SUGGESTED
WEDNESDAY NIGHT AND THURSDAY...SO LOW CHANCE POPS LOOK REASONABLE
AT THIS POINT.

DLF

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
Hazardous weather outlook, Sep 6, 3:24 PM CDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
324 PM CDT THU SEP 6 2012

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-072030-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
324 PM CDT THU SEP 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR SEVERE THUNDERSTORMS
ACROSS MUCH OF EASTERN IOWA AND WESTERN ILLINOIS AFTER MIDNIGHT
TONIGHT INTO EARLY FRIDAY MORNING. THE MAIN THREAT WILL BE HAIL AT
LEAST AS LARGE AS A QUARTER. LOCALLY DAMAGING WIND GUSTS ARE ALSO
POSSIBLE. HEAVY RAIN IS LIKELY IN THE STRONGER STORMS AND SOME LOCATIONS
MAY SEE AMOUNTS OVER ONE INCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RAIN WITH EMBEDDED THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE
OUTLOOK AREA ON FRIDAY. THE THUNDERSTORMS WILL BE MORE PREVALENT
ALONG AND SOUTH OF INTERSTATE 80. SEVERE WEATHER IS NOT ANTICIPATED...
BUT SOME LOCATIONS MAY SEE ADDITIONAL RAINFALL AMOUNTS UP TO AN
INCH BY THE TIME THE RAIN ENDS BY FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT INTO EARLY FRIDAY MORNING.
REPORTS OF RAINFALL AMOUNTS OF MORE THAN AN INCH WILL BE APPRECIATED
TONIGHT AND FRIDAY.

HAASE

In the hours before

Special weather statement, Sep 7, 1:06 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
106 AM CDT FRI SEP 7 2012

IAZ063-064-070700-
IOWA-JOHNSON-
106 AM CDT FRI SEP 7 2012

...STRONG THUNDERSTORM...

AT 102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PARNELL...OR 14 MILES SOUTHEAST OF
MARENGO...MOVING EAST AT 35 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTH OF TIFFIN AROUND 125 AM CDT...
  CORALVILLE AND OAKDALE AROUND 130 AM CDT...
  UNIVERSITY HEIGHTS...IOWA CITY AND HILLS AROUND 135 AM CDT...

ONE HALF INCH DIAMETER HAIL AND BRIEF HEAVY RAIN...IS EXPECTED WITH
THIS STORM.

EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS.

LAT...LON 4175 9137 4154 9138 4156 9201 4167 9203
TIME...MOT...LOC 0605Z 267DEG 31KT 4161 9190

08

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 1:06 AM CDTSpecial Weather StatementDVNJohnson54 min
Sep 7, 2:35 AM CDTSpecial Weather StatementDVNCedar, Johnson, Scott85 min
Sep 7, 2:47 AM CDTSpecial Weather StatementDVNBenton, Iowa88 min
Sep 7, 2:54 AM CDTSpecial Weather StatementDVNLouisa81 min
Sep 7, 3:17 AM CDTSevere Thunderstorm WarningDVNLouisa13 min
Sep 7, 3:56 AM CDTSevere Thunderstorm WarningDVNIowa, Johnson, Keokuk, Washington34 min
Sep 7, 4:13 AM CDTSevere Thunderstorm WarningDVNKeokuk32 min
Sep 7, 5:20 AM CDTSevere Thunderstorm WarningDVNLouisa, Muscatine40 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.